Guelph police are out with an advisory to drug users after purple fentanyl has been spotted once again within the community.
Police say they have responded to two overdoses over the past few days believed to be attributed to the powerful substance.
In a news release issued Wednesday morning, police said, “While these overdoses remain under investigation, the Guelph Police Service feels it is prudent to warn the public of a possible strong and deadly batch of heroin/fentanyl currently being distributed and consumed within our community.”
Police also say that while they do not condone or encourage the use of illegal drugs, they ask those who do to do it at the overdose prevention site located at the Guelph Community Health Centre at 176 Wyndham Street North, between the hours of 10:00 a.m. and 4:30 p.m.
This isn’t the first time the purple fentanyl was spotted within the Royal City and surrounding areas.
Waterloo Regional Police confirmed through lab testing in March that the purple, playdough-like substance contained traces of the deadly opiate.
Guelph police have urged drug users to carry the overdose-reversing drug naloxone on them if they will be consuming the drugs and to call police if they suspect someone is overdosing on the drug.